Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 12, NWS Wichita, KS

March 24, 200913 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 24, 2009, 6:32 AM CDT for 13 counties in Kansas. It took effect at Mar 24, 2009, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 6:32 AM CDT (11:32 UTC)
In effect from
Mar 24, 2009, 12:00 PM CDT
Expired
Mar 24, 2009, 7:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5727 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 241132
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
632 AM CDT TUE MAR 24 2009

KSZ032-047-241945-
/O.NEW.KICT.WI.Y.0012.090324T1700Z-090325T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
632 AM CDT TUE MAR 24 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
TOWARD MIDDAY. THE STRONG WINDS WILL CONTINUE THROUGH THE
AFTERNOON HOURS AND DIMINISH TOWARD SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JMC
3 follow-up statements
000 
WWUS73 KICT 241536
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT TUE MAR 24 2009

KSZ032-047-250000-
/O.CON.KICT.WI.Y.0012.090324T1700Z-090325T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
1036 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT A PORTION
OF CENTRAL KANSAS TODAY. THE STRONG NORTHWEST WINDS WILL BEGIN TO
DIMINISH TOWARD SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CJ
000 
WWUS73 KICT 241707
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1207 PM CDT TUE MAR 24 2009

KSZ033-048>051-067-068-082-083-091-092-250000-
/O.EXA.KICT.WI.Y.0012.000000T0000Z-090325T0000Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-HARVEY-KINGMAN-
SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON
1207 PM CDT TUE MAR 24 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT
MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS TODAY. THE STRONG
NORTHWEST WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-047-250000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-090325T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
1207 PM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT
CENTRAL KANSAS TODAY. THE STRONG NORTHWEST WINDS WILL BEGIN TO
DIMINISH TOWARD SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CJ
000 
WWUS73 KICT 242039
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT TUE MAR 24 2009

KSZ032-033-047>051-067-068-082-083-091-092-250000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-090325T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
339 PM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
AFFECT MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL EARLY THIS 
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KED/CDJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 24, 6:07 AM CDT, 25 minutes earlier.

Area forecast discussion, Mar 24, 6:07 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
607 AM CDT TUE MAR 24 2009

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SURFACE COLD FRONT WAS MOVING OUT OF SERN KS EARLY THIS AM. SCT TS
WILL END BY 15Z AS A RESULT. OTHERWISE...STRONG UPPER LOW OVER THE
NRN/CNTRL PLAINS TODAY...WILL LEAD TO GUSTY NW-WRLY WINDS ACROSS
THE ENTIRE AREA. THE STRONGEST PRESSURE GRADIENT/WINDS WILL BE UP
TOWARD I-70 (RSL/SLN) WHERE GUSTS OF 35-40KT ARE PSBL. NOT OUT OF
QUESTION FOR SPRINKLES OR A LIGHT RAIN SHOWER AT RSL/SLN THIS PM
GIVEN MID-LEVEL WRAPAROUND MOISTURE AND A VORT LOBE SWINGING THRU.
WINDS WILL DIMINISH QUICKLY THIS EVE AS THE GRADIENT RELAXES AND
MIXING SUBSIDES.

JMC

&&

.PREV DISCUSSION... /ISSUED 322 AM CDT TUE MAR 24 2009/

DISCUSSION...
MAIN FORECAST CONCERNS ARE ASSOCIATED WITH NEXT STRONG SYSTEM TO
MOVE THROUGH THURSDAY NIGHT THROUGH FRIDAY NIGHT...WITH THE
LIKELIHOOD FOR SNOWFALL ACROSS MUCH OF THE AREA.

TODAY-WEDNESDAY NIGHT:
VERY DYNAMIC SYSTEM OVER THE PLAINS TONIGHT...WITH CLOSED UPPER
LEVEL LOW AND CONVECTION CONTINUING JUST AHEAD OF THE PV ANOMALY
FROM NORTHEAST KANSAS...NORTHWEST MISSOURI AND SOUTHERN IOWA.
CONVECTION OVER THE FORECAST AREA HAS WEAKENED CONSIDERABLY SINCE
THE EVENING...WITH MAINLY STRATIFORM RAINFALL REMAINING OVER
SOUTHEAST KANSAS. THIS RAINFALL WILL LINGER INTO THE MORNING
HOURS...BUT WILL BE EAST OF THE AREA BY NOON. WITH WINDS REMAINING
BELOW ADVISORY CRITERIA THROUGHOUT THE FORECAST AREA...WILL CANCEL
THE WIND ADVISORY WITH THE NEW FORECAST PACKAGE.

THE MAIN SYSTEM WILL MOVE INTO THE GREAT LAKES REGION TODAY...WITH
HIGH PRESSURE BRIEFLY BUILDING IN ON WEDNESDAY. MODELS ARE SHOWING A
WEAK DISTURBANCE TO COME THROUGH WEDNESDAY NIGHT...BRINGING SOME
RAIN CHANCES TO SOUTHEAST KANSAS. WE HAVE INTRODUCED SOME RAIN
CHANCES IN SOUTHEAST KANSAS...HOWEVER IT LOOKS LIKE LOW QPF AMOUNTS.

THURSDAY-SUNDAY:
ANOTHER LONGWAVE TROUGH WILL MOVE ACROSS THE PLAINS FOR THURSDAY
NIGHT THROUGH FRIDAY NIGHT...WITH STRONG DYNAMICS ONCE AGAIN. WHILE
THERE HAVE BEEN SOME DIFFERENCES AMONG MODELS THE PAST FEW
DAYS...THE GFS AND ECMWF ARE REALLY IN PRETTY GOOD AGREEMENT AT THIS
POINT. THE GFS IS A BIT FASTER...BUT TRACK IS VERY CLOSE TO THE MORE
SOUTHERLY ECMWF TRACK THAT HAS BEEN INDICATED FOR A FEW RUNS NOW.
WHAT THIS MEANS FOR THE FORECAST AREA (ESPECIALLY CENTRAL INTO SOUTH
CENTRAL KANSAS) IS A GREATER CHANCE FOR ACCUMULATING SNOWFALL.
FORECAST SOUNDINGS FROM THE GFS SHOW RAIN CHANGING TO SNOW IN
CENTRAL KANSAS ON THURSDAY NIGHT...IN SOUTH CENTRAL KANSAS ON
FRIDAY...AND POSSIBLY EVEN SOUTHEAST KANSAS ON FRIDAY NIGHT. THE
COBB CARIBOU SNOW AMOUNT OUTPUT HAS BEEN SHOWING A SWATH OF MORE
THAN ONE FOOT OF SNOW...ALTHOUGH THE LOCATION HAS BEEN VARYING WITH
EACH RUN. WHILE CONFIDENCE IS NOT HIGH IN SUCH A SIGNIFICANT
SNOWFALL...CONFIDENCE HAS CERTAINLY INCREASED IN BOTH PRECIPITATION
CHANCES AND TYPE. HAVE ADJUSTED THESE TWO FIELDS WITH THIS FORECAST
PACKAGE...AND WILL CONTINUE TO MONITOR FOR THE DETAILS IN THE NEXT
COUPLE DAYS.

TEMPERATURES HAVE BEEN LOWERED FAIRLY SIGNIFICANTLY TO ACCOUNT FOR
THE MODEL TRENDS. AFTER MILD CONDITIONS THIS WEEK...AND FOR MUCH OF
THE WINTER FOR THAT MATTER...CONDITIONS ON FRIDAY WILL FEEL LIKE
WINTER HAS RETURNED.

TEMPERATURES WILL REBOUND FAIRLY QUICKLY BY THE END OF THE WEEKEND
AS SUNSHINE AND SOUTHERLY FLOW RETURN.

SCHRECK

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LINE OF THUNDERSTORMS ALONG A COLD FRONT WILL AFFECT KICT FOR THE
FIRST COUPLE HOURS OF THE FORECAST...THEN KCNU LATER TONIGHT. KCNU
WILL ALSO SEE SOME SCATTERED THUNDERSTORMS AHEAD OF THE LINE.
WINDS WILL CONTINUE TO BE GUSTY THROUGH MUCH OF THE TAF
PERIOD...AND WILL WEAKEN AROUND SUNSET ON TUESDAY. COULD SEE SOME
INSTABILITY SHOWERS AT KRSL AND KSLN TUESDAY AFTERNOON...BUT ONLY
PUT IT IN THE FORECAST FOR KRSL FOR NOW WHERE CONFIDENCE IS HIGHER.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  33  61  41 /  10  10  10  20
HUTCHINSON      53  32  60  39 /  10  10  10  10
NEWTON          55  32  60  40 /  10  10  10  10
ELDORADO        58  33  61  40 /  10  10  10  20
WINFIELD-KWLD   62  34  63  40 /  10  10  10  30
RUSSELL         46  29  59  36 /  10  10  10  10
GREAT BEND      48  30  59  37 /  10  10  10  10
SALINA          48  33  59  40 /  10  10  10  10
MCPHERSON       52  31  59  39 /  10  10  10  10
COFFEYVILLE     61  33  61  43 /  40  10  10  40
CHANUTE         58  33  59  43 /  30  10  10  30
IOLA            58  33  59  43 /  30  10  10  30
PARSONS-KPPF    59  33  60  43 /  40  10  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 24, 5:27 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
527 AM CDT TUE MAR 24 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
527 AM CDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON TUESDAY
MORNING.

FIRE DANGER WILL BE VERY HIGH TODAY MAINLY WEST OF THE KANSAS
TURNPIKE...WHILE FIRE DANGER WILL BE HIGH FOR AREAS EAST OF THE
TURNPIKE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH FIRE DANGER IS EXPECTED FOR MOST AREAS WEDNESDAY THROUGH
SATURDAY.

A STRONG LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ACCUMULATING
SNOWFALL THURSDAY NIGHT THROUGH FRIDAY NIGHT. PRECIPITATION WILL
BEGIN AS RAIN...AND IS EXPECTED TO CHANGE OVER TO SNOW ACROSS CENTRAL
KANSAS ON THURSDAY NIGHT...SOUTH CENTRAL KANSAS DURING THE DAY
FRIDAY...AND SOUTHEAST KANSAS ON FRIDAY NIGHT. THE HIGHEST
ACCUMULATIONS ARE CURRENTLY EXPECTED ACROSS CENTRAL OR SOUTH
CENTRAL KANSAS. STAY TUNED TO LATER OUTLOOKS AS THIS STORM
CONTINUES TO DEVELOP.

THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
KANSAS THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Special weather statement, Mar 24, 3:00 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
300 AM CDT TUE MAR 24 2009

KSZ100-240845-
LABETTE-
300 AM CDT TUE MAR 24 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF EDNA...OR 16 MILES SOUTHEAST
OF COFFEYVILLE...AND MOVING NORTH AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Mar 24, 3:26 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT TUE MAR 24 2009

KSZ100-240915-
LABETTE-
326 AM CDT TUE MAR 24 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 325 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF COFFEYVILLE...AND MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Mar 24, 3:53 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT TUE MAR 24 2009

KSZ100-240930-
LABETTE-
353 AM CDT TUE MAR 24 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 350 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BARTLETT...OR 18 MILES SOUTH OF PARSONS...
AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Mar 24, 5:08 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
508 AM CDT TUE MAR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 AM     TSTM WND GST     EDNA                    37.06N 95.36W
03/24/2009  E70 MPH          LABETTE            KS   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS ALSO REPORTED WITH THIS STORM.

&&

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:04 PM CDTAreal Flood WarningICTSaline3 hr
Mar 23, 10:19 PM CDTSevere Thunderstorm WarningICTMarion41 min
Mar 23, 10:57 PM CDTSevere Thunderstorm WarningICTChase22 min
Mar 24, 12:01 AM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick26 min
Mar 24, 4:57 AM CDTSevere Thunderstorm WarningICTLabette33 min
Mar 24, 7:40 AM CDTAreal Flood WarningICTLabette5 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.